MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX SILICONIZED PVC ORAL/NASAL SOFT SEAL CUFF TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX SILICONIZED PVC ORAL/NASAL SOFT SEAL CUFF TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/166/070
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the device was in use with patient.The reporter stated the device leaked air near the cuff connection.No adverse effects to patient reported.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.The sample was in used conditions without its original packaging.No visual discrepancies were found.A syringe was used to inflate the cuff and suction line of the sample and was submerged under water in order to verify for leaks or discrepancies.Leakage was observed between the valve and pilot balloon.A review of the manufacturing process for was conducted by quality engineer in order to verify that there are no situations or practices that could create the event.No discrepancies were found.The root cause of the reported issue could not be confirmed during evaluation; however, the most probable root cause is that solvent was missing between pilot balloon and valve, and a lack of detection by the production personnel on the leak test area.Actions were taken to mitigate the reported issue: updates were made to the maintenance procedures to reference the correct parameters for the solvent dispenser.The supervisor and quality engineer retrained the manufacturing personnel on the appropriate procedure.

Brand Name
PORTEX SILICONIZED PVC ORAL/NASAL SOFT SEAL CUFF TRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane n
minneapolis MN 55442
Manufacturer (Section G)
NULL
ave calidad no. 4
parque industrial internaciona
tijuana, 22425
MX   22425
Manufacturer Contact
dave halverson
6000 nathan lane n
minneapolis, MN 55442
7633833310
MDR Report Key7859892
Report Number3012307300-2018-03844
Device Sequence Number11080627
Product Code BTR
UDI-Device Identifier15019315054082
UDI-Public15019315054082
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number100/166/070
Device Catalogue Number100/166/070J
Device Lot Number3565240
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown